Indiana company recalls painkiller that sickened three infants

This is an archived article and the information in the article may be outdated. Please look at the time stamp on the story to see when it was last updated.

NOBLESVILLE, Ind. (March 5, 2016) — A central Indiana compounding pharmacy is recalling a narcotic painkiller after three newborns were sickened by a “super-potent” intravenous form of the drug the company distributed.

The Indianapolis Star reports that Pharmakon Pharmaceuticals issued a voluntary recall for an intravenous form of morphine sulfate on February 11 after lab results showed that it was too powerful for safe use.

The Food and Drug Administration says three infants suffered “serious adverse events” to the painkiller, which can lead to breathing problems, coma or even death if injected in too high a dose.

Pharmakon says it distributed a “super-potent” form of the painkiller to a medical facility in Indiana and one in Illinois.

Pharamakon attorney Elizabeth Prokopik said the Noblesville company is working with the FDA and cannot comment on the incident.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s

This site uses Akismet to reduce spam. Learn how your comment data is processed.

Notice: you are using an outdated browser. Microsoft does not recommend using IE as your default browser. Some features on this website, like video and images, might not work properly. For the best experience, please upgrade your browser.